Alert archive / New York / Tornado Warnings in 2011
Tornado Warning 3, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Apr 28, 2011, 4:12 AM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 4:12 AM EDT (08:12 UTC)
- Expired
- Apr 28, 2011, 5:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:00 AM EDT | TORNADO | Frankfort, NY | POSSIBLE TORNADO. SIGNIFICANT DAMAGE TO HOUSE ON BROCKWAY ROAD. |
| Apr 28, 5:00 AM EDT | TORNADO | Frankfort Center, NY | POSSIBLE TORNADO. MULTIPLE TREES UPROOTED AND A SIDE OF HOUSE PLASTERED IN MUD. |
| Apr 28, 5:04 AM EDT | TORNADO | 6 Sse Utica, NY | A NWS SURVEY TEAM RATED THE TORNADO AS EF1. NUMEROUS TREES SNAPPED AND UPROOTED. STRUCTURAL DAMAGE TO HOMES INCLUDED ROOFS AND SIDING BEING TORN OFF. A GARAGE WAS MOVED OFF ITS FOUNDATION. DAMAGE WAS CONSISTENT WITH WINDS OF 100 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
046
WFUS51 KALY 280812
TORALY
NYC035-041-043-280900-
/O.NEW.KALY.TO.W.0003.110428T0812Z-110428T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
412 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 500 AM EDT
* AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
WINFIELD...OR 13 MILES SOUTH OF UTICA...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
CEDARVILLE BY 420 AM EDT...
FRANKFORT...ILION AND MOHAWK BY 430 AM EDT...
HERKIMER BY 435 AM EDT...
MIDDLEVILLE...NEWPORT...7 MILES SOUTHEAST OF COLD BROOK AND 7 MILES
SOUTHEAST OF POLAND BY 445 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4314 7514 4323 7508 4341 7486 4324 7461
4285 7519 4286 7522 4292 7521 4306 7522
TIME...MOT...LOC 0812Z 224DEG 34KT 4293 7526
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Apr 28, 1:55 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 28, 1:55 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 AM EDT THU APR 28 2011
.SYNOPSIS...
IT WILL BE A WARM AND HUMID NIGHT...ALONG WITH THE CHANCE OF SHOWERS
OR THUNDERSTORMS IN MOST PLACES. A COLD FRONT WILL APPROACH FROM THE
WEST LATE TONIGHT...AND CROSS THE REGION THURSDAY AFTERNOON AND
EVENING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WITH THE PASSAGE
OF THIS COLD FRONT...A MORE SEASONABLE AIRMASS WILL BE USHERED INTO
THE REGION AS WE HEAD INTO THE WEEKEND...WITH FAIR CONDITIONS
RETURNING BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1230 PM...STRONG CONVECTION HAS WEAKENED AND MOVED OUT THE
WATCH BOX AND WILL ALSO BE OUT OF THE FORECAST BY AROUND 1000 AM.
HAVE CANCELED SEVERE TSTM WATCH 244 EARLY AND ALSO CUT BACK ON THE
POPS TO CHANCE LEVELS IN JUST ABOUT ALL AREAS FOR THE NEXT FEW
HOURS...THEN POPS INCREASE AGAIN TOWARD SUNRISE AS THE NEXT AREA OG
SHWRS/TSTMS APPROACHES FROM THE SOUTHWEST. THESE TSTMS SHOULD NOT BE
SEVERE...BUT WILL HAVE THE POTENTIAL FOR TORRENTIAL RAIN.'
****PREVIOUS DISCUSSION****
AS OF 1030 PM...THE AREA OF SHOWERS/TSTMS HAS MOVED INTO THE
WESTERN ZONES AND CONTINUES TO SHIFT EAST. HOWEVER...THE SOUTHERN
END OF THIS AREA/LINE IS LIKELY TO LIFT NORTHEASTWARD...SO SOME OF
THE SOUTHEAST ZONES MAY NEVER GET ANY SHOWERS/TSTMS FROM THIS AREA.
AS A RESULT...HAVE FORECAST LIKELY/CATEGORICAL POPS OVER THE
NORTHWEST TWO-THIRDS OF THE FORECAST AREA...INCLUDING SOUTHERN
VERMONT AND NORTHERN BERKSHIRE COUNTY...UNTIL A LITTLE AFTER
MIDNIGHT...AND CHANCE POPS SOUTHEAST. SEVERE THUNDERSTORM WATCH 244
REMAINS IN EFFECT UNTIL 400 AM.
****PREVIOUS DISCUSSION****
AS OF 830 PM EDT...SEVERE THUNDERSTORM WATCH 244 HAS BEEN ISSUED FOR
AREAS WEST OF THE HUDSON RIVER.
ISOLATED...LOW TOPPED SHOWERS HAVE DIMINISHED ACROSS THE
REGION...WITH CLEAR TO PARTLY CLOUDY SKIES REMAINING.
UPSTREAM...THE TAIL END OF A POTENT SHORTWAVE IS SLOWLY MOVING E.
THIS FEATURE AND ITS ASSOCIATED DYNAMICS...ALONG WITH LINGERING
INSTABILITY AND DECENT LOW LEVEL SHEAR HAS ALLOWED A LINE OF
SHOWERS AND TSTMS TO CONTINUE MOVING E ACROSS WESTERN/CENTRAL NYS
AND PA...WITH EMBEDDED BOW SEGMENTS CREATING ISOLATED DAMAGING
WINDS. THIS THREAT MAY EXIST INTO THE WESTERN PORTIONS OF THE
REGION...HENCE THE ISSUANCE OF THE WATCH. HOWEVER...IT APPEARS
THAT LOW LEVEL STABILITY IS INCREASING...SO THIS THREAT MAY BE
QUITE ISOLATED. IN ADDITION...LATEST 00Z/KALY SOUNDING DEPICTS
RATHER HEALTHY CAP BETWEEN 850-800 MB...AND ANOTHER AT ROUGHLY
680-640 MB. SO...WILL NEED TO WATCH UPSTREAM TRENDS TO SEE IF
WEAKENING TREND DEVELOPS WITH INCOMING LINE.
OTHERWISE...HAVE TIMED MOST SHOWERS/TSTMS REACHING WESTERN AREAS
AFTER 02Z...AND INTO THE CAPITAL REGION/UPPER HUDSON VALLEY
BETWEEN 04Z-06Z.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
THURSDAY...POTENTIALLY VERY ACTIVE MORNING...WITH POSSIBLE CLUSTERS
OF CONVECTION AFFECTING WESTERN AREAS FIRST...WITH SHOWERS/TSTMS
POSSIBLY BECOMING MORE ELONGATED INTO A LINE DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS. GIVEN THE STRONG LOW AND MID LEVEL WIND
FIELDS...ANY DEEPER CONVECTIVE ELEMENTS COULD EASILY TRANSLATE GUSTY
WINDS TO THE SURFACE...IF NOT DAMAGING. SO...AT THIS TIME...IT
APPEARS THAT A HIGH SHEAR/LOW CAPE ENVIRONMENT WILL OCCUR...WITH
BOWING CONVECTIVE SEGMENTS BEING THE MAIN MODE OF ANY SEVERE.
HOWEVER...SHOULD MORE BREAKS IN THE CLOUDS DEVELOP PRIOR TO THE COLD
FRONT...MORE DISCRETE THUNDERSTORM CELLS COULD DEVELOP...WHICH COULD
THEN EVOLVE INTO SUPERCELLS. THE BEST CHANCE FOR SEVERE WOULD APPEAR
TO BE DURING THE MORNING HOURS ACROSS WESTERN PORTIONS OF THE
REGION...THEN FROM LATE MORNING THROUGH EARLY AFTERNOON ACROSS THE
HUDSON RIVER VALLEY REGION...AND EARLY TO MID AFTERNOON ACROSS
WESTERN NEW ENGLAND. EVEN OUTSIDE OF ANY CONVECTION...WILL NEED TO
CLOSELY WATCH UPSTREAM OBS FOR POTENTIALLY STRONG GRADIENT WINDS
GIVEN THE POTENTIAL RAPID DEEPENING OF THE SFC LOW...WITH THE STRONG
HIGH REMAINING WELL TO OUR E. THIS COULD LEAD TO WIND ADVISORY LEVEL
WINDS...IF NOT STRONGER ACROSS PORTIONS OF THE REGION PRIOR TO...AND
POSSIBLY IMMEDIATELY BEHIND THE COLD FRONTAL PASSAGE. ASSUMING WE
GET INTO A BRIEF PERIOD OF GUSTY S TO SW WINDS...MAX TEMPS SHOULD
REACH 75-80 ACROSS THE HUDSON RIVER VALLEY REGION WITH 70-75 ACROSS
MUCH OF WESTERN NEW ENGLAND...WHILE THE WESTERN DACKS GENERALLY
REACH THE 60S.
THU NT/FRI...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS E FRI
MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL AND
NORTHERN PORTIONS OF THE REGION FRI MORNING...WITH THE POSSIBILITY
OF SOME RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES
ACROSS. OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS
PERIOD FOR TEMPS.
FRI NT/SAT...SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE
ACROSS THE SOUTHERN ADIRONDACKS FRI NT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE. THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK. THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.
A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT. WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.
DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY. DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE TO AFFECT ALL TERMINALS THROUGH
MUCH OF THE TAF PERIOD ENDING AT 06Z FRIDAY.
AS OF 130 AM...THE REGION WAS BETWEEN TWO AREAS OF CONVECTION.
ONE AREA PASSED THROUGH DURING THE LATE EVENING HOURS AND WAS
JUST EAST OF KGFL. THIS AREA COVERED THE NORTHEASTERN ADIRONDACKS
AND THE CHAMPLAIN VALLEY. IT WAS MOVING TOWARD THE NORTHEAST
AROUND 50 KNOTS AND THUS WILL NO LONGER AFFECT THE REGION.
A SECOND AREA OF CONVECTION EXTENDED FROM KRME SOUTHWEST INTO
CENTRAL AND SOUTHWESTERN PA. THIS AREA WILL MOVE INTO THE REGION
AROUND DAYBREAK. BEFORE IT REACHES THE AREA WE MAY EXPECT FLIGHT
CONDITIONS TO DETERIORATE SOME AS THE VERY MOIST AIR MASS COOLS
WITH LOW CLOUDS AND SOME LIGHT FOG. AT THIS POINT WE ARE NOT
LOOKING FOR MORE THAN A BRIEF PERIOD OF IFR AT THE TAF SITES
IF THAT. HOWEVER IFR CIGS MAY BE ENCOUNTERED ACROSS THE HIGHER
TERRAIN EAST AND WEST OF THE HUDSON VALLEY.
ANOTHER ROUND OF SHOWERS ALONG WITH SOME EMBEDDED THUNDERSTORMS
WILL BEGIN THIS MORNING AS A FRONTAL SYSTEM APPROACHES FROM THE
WEST AND MOVES ACROSS THE REGION. AT THIS POINT WE HAVE USED
THE CB CLOUD TYPE TO INDICATE THE POSSIBILITY OF CONVECTION.
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE OVER WITH
BY 00Z...WITH POST FRONTAL STRATUS AT KALB AND KGFL AND SOME
HIGHER CLOUDS AT KPOU FOR THE EVENING.
SURFACE WINDS WILL BE SOUTHERLY AT 5 TO 15 KTS DURING THE PREDAWN
HOURS...THEN PICK UP TO 10 TO 20 KTS WITH GUSTS OVER 25 KTS AFTER
DAYBREAK. WINDS WILL BECOME SOUTHWEST LATER ON IN THE DAY.
WINDS ALOFT...INDICATED BY DOPPLER RADAR...SOUTHWEST 50 TO 60 KTS.
OUTLOOK...
TONIGHT...VFR/MVFR...A FEW -SHRAS POSSIBLE IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND CROSS
THE REGION THURSDAY AFTERNOON AND EVENING ACCOMPANIED SHOWERS AND
THUNDERSTORMS. WITH THE PASSAGE OF THIS COLD FRONT A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND.
A WETTING RAINFALL FROM NUMEROUS SHOWERS/TSTMS IS EXPECTED LATE
TONIGHT INTO THU AFTERNOON.
THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.
SOUTH WINDS WILL INCREASE TO 15-25 MPH TONIGHT...WITH SOUTHWEST
WINDS OF 20-30 MPH ON THU...SHIFTING TO THE WEST BY LATE AFTERNOON
AT 15-25 MPH.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NW PORTIONS OF THE
REGION...EXTENDING SOUTH INTO THE CAPITAL REGION...FOR TONIGHT
THROUGH THU AFTERNOON. SEVERAL ROUNDS OF SHOWERS/TSTMS WILL AFFECT
THE WATCH AREA DURING THIS TIME...WITH THE POTENTIAL FOR RAINFALL
RATES OF 1 TO 2 INCHES/HOUR. GIVEN THE EXTREMELY WET CONDITIONS
WHICH ALREADY EXIST IN THIS REGION...IT WILL NOT TAKE MUCH
ADDITIONAL RAINFALL TO CAUSE FLOODING. IN ADDITION...ONGOING RIVER
FLOODING MAY BE FURTHER EXACERBATED OVER THE NEXT SEVERAL DAYS
FROM THIS ADDITIONAL RAINFALL.
FURTHER S/E...INCLUDING THE MID HUDSON VALLEY REGION INTO NW CT
AND WESTERN MA...RAINFALL AMTS HAVE BEEN MUCH LESS OVER THE LAST 7
DAYS...WITH FLASH FLOOD GUIDANCE GENERALLY BETWEEN 2-3 INCHES OVER
A 3 HOUR PERIOD NEEDED FOR FLASH FLOODING. GIVEN THESE
FACTORS...HAVE NOT ISSUED A FLASH FLOOD WATCH FOR THESE SOUTHERN
AREAS. HOWEVER...CAN NOT RULE OUT SOME MINOR FLOODING IN
URBAN/POOR DRAINAGE AREAS WITHIN ANY HEAVIER CONVECTIVE ELEMENTS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ032-033-
038>043-047>054-082>084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...RCK
FIRE WEATHER...KL
HYDROLOGY...IAA/RCKHazardous weather outlook, Apr 28, 12:52 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1252 AM EDT THU APR 28 2011 NYZ032-033-038>043-047>054-082>084-281100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 1252 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS...AND THE CAPITAL DISTRICT. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS CHANCE FOR THUNDERSTORMS AND THE POSSIBILITY A FEW MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE SOME STORMS WILL BECOME SEVERE DURING THE MORNING INTO THE EARLY AFTERNOON...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ALONG WITH LARGE HAIL ONE INCH IN DIAMETER OR GREATER. THE STORMS WILL MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 45 TO 55 MPH. OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE. SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1252 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...THE BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. THERE IS CHANCE FOR THUNDERSTORMS AND THE POSSIBILITY A FEW MAY BECOME SEVERE...PLUS PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY THURSDAY AHEAD OF...AND ALONG A COLD FRONT APPROACHING FROM THE WEST. THERE IS A SLIGHT CHANCE SOME STORMS WILL BECOME SEVERE PRODUCING DAMAGING WIND GUSTS. THE STORMS WILL MOVE FROM THE WEST...TOWARDS THE EAST AT 40 TO 50 MPH. OUTSIDE OF THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS WILL BE POSSIBLE THURSDAY MORNING AHEAD OF THE COLD FRONTAL PASSAGE. SHOULD THE POTENTIAL FOR NON THUNDERSTORM WIND GUSTS OF 46 MPH OR MORE INCREASE...THEN WIND ADVISORIES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 27, 10:42 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT WED APR 27 2011
NYZ038>040-047-048-051-082-280330-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
1042 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF JORDANVILLE TO 19 MILES WEST OF
JEFFERSON TO 26 MILES SOUTHWEST OF JEFFERSON...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF HARTWICK TO MARYLAND TO 7 MILES
SOUTHWEST OF MEREDITH...AND MOVING NORTHEAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
ST. JOHNSVILLE...SHARON SPRINGS...FORT PLAIN AND AMES BY 1100 PM EDT
EPHRATAH...SUMMIT...RICHMONDVILLE AND JEFFERSON BY 1105 PM EDT
COBLESKILL BY 1110 PM EDT
NORTH BLENHEIM BY 1115 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4324 7414 4289 7409 4282 7406 4254 7411
4238 7453 4241 7461 4251 7471 4262 7464
4274 7467 4283 7466 4289 7487 4284 7488
4282 7492 4289 7504
TIME...MOT...LOC 0242Z 242DEG 48KT 4283 7494 4258 7490
4229 7496Special weather statement, Apr 27, 10:56 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1056 PM EDT WED APR 27 2011
NYZ032-033-038>040-082-280330-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1056 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCKEEVER TO 9 MILES SOUTH OF
MCKEEVER TO NORTHWOOD TO CEDARVILLE...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF OLD FORGE TO 12 MILES NORTH OF HINCKLEY TO 8
MILES NORTHEAST OF HINCKLEY TO ILION...AND MOVING NORTHEAST AT 45
MPH.
THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND MIDDLEVILLE BY 1100 PM EDT
OLD FORGE AND LITTLE FALLS BY 1105 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 1110 PM EDT
INLET...EAGLE BAY...LIMEKILN LAKE CAMPGROUND AND DOLGEVILLE BY 1115
PM EDT
EIGHTH LAKE CAMPGROUND BY 1120 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4317 7512 4322 7508 4324 7512 4332 7512
4334 7509 4369 7513 4390 7465 4369 7454
4309 7454 4289 7504 4290 7509 4289 7511
TIME...MOT...LOC 0255Z 239DEG 40KT 4362 7505 4351 7500
4344 7500 4297 7501Special weather statement, Apr 27, 11:22 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1122 PM EDT WED APR 27 2011
NYZ033-038-042-082-280345-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1122 PM EDT WED APR 27 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GOLDEN BEACH CAMPGROUND TO 14
MILES WEST OF LEWEY LAKE CAMPGROUND TO 15 MILES WEST OF LAKE
PLEASANT TO 24 MILES SOUTHWEST OF LAKE PLEASANT...AND MOVING
NORTHEAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
BLUE MOUNTAIN LAKE BY 1130 PM EDT
LAKE DURANT CAMPGROUND BY 1135 PM EDT
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT...LEWEY LAKE CAMPGROUND AND
SPECULATOR BY 1140 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4408 7427 4397 7425 4392 7432 4382 7421
4383 7414 4381 7408 4349 7419 4314 7486
4354 7473 4389 7465
TIME...MOT...LOC 0321Z 234DEG 49KT 4385 7457 4363 7462
4347 7466 4328 7474Local storm report, Apr 27, 11:32 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1132 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG DOLGEVILLE 43.10N 74.77W
04/27/2011 HERKIMER NY TRAINED SPOTTER
A LARGE TREE AND WIRES DOWN ON HOWARD STREET IN THE
VILLAGE. SPOTTER MEASURED A WIND GUST OF 41 MPH JUST
OUTSIDE THE VILLAGE.
&&Special weather statement, Apr 28, 12:22 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1222 AM EDT THU APR 28 2011
NYZ041-043-050-083-084-VTZ013-280445-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1222 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FORT EDWARD TO 7 MILES SOUTH OF FORT EDWARD TO 9 MILES WEST OF
GREENWICH TO ROUND LAKE...OR ALONG A LINE EXTENDING FROM HUDSON FALLS
TO 9 MILES SOUTH OF HUDSON FALLS TO SARATOGA SPRINGS TO 6 MILES
NORTHWEST OF MECHANICVILLE...AND MOVING NORTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
HARTFORD BY 1235 AM EDT
GREENWICH BY 1240 AM EDT
GRANVILLE AND SALEM BY 1245 AM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4316 7329 4286 7389 4302 7378 4313 7367
4331 7367 4351 7325 4332 7325 4331 7317
TIME...MOT...LOC 0421Z 236DEG 40KT 4327 7359 4318 7357
4309 7366 4299 7374Special weather statement, Apr 28, 12:45 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1245 AM EDT THU APR 28 2011
NYZ043-084-VTZ013-280500-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
1245 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GRANVILLE TO 9 MILES SOUTHWEST OF GRANVILLE TO 17 MILES
SOUTHWEST OF GRANVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH
OF FAIR HAVEN TO 13 MILES WEST OF DANBY TO 7 MILES NORTH OF SALEM TO
SALEM...AND MOVING NORTHEAST AT 60 MPH.
THUNDERSTORMS WILL BE NEAR...
TIPLADY...PORTER...EAST HEBRON AND CHAMBERLIN MILLS BY 1250 AM EDT
RUPERT BY 1255 AM EDT
LAT...LON 4330 7314 4307 7355 4324 7340 4333 7332
4351 7332 4355 7325 4353 7323 4332 7325
4332 7315
TIME...MOT...LOC 0444Z 231DEG 50KT 4348 7324 4339 7322
4330 7330 4320 7338The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:42 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 48 min |
| Apr 27, 10:56 PM EDT | Special Weather Statement | ALY | Herkimer | 34 min |
| Apr 27, 11:07 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 4 hr |
| Apr 27, 11:09 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 66 min |
| Apr 27, 11:22 PM EDT | Special Weather Statement | ALY | Hamilton | 23 min |
| Apr 27, 11:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 35 min |
| Apr 28, 12:22 AM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Apr 28, 12:45 AM EDT | Special Weather Statement | ALY | Washington | 15 min |
| Apr 28, 3:55 AM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 50 min |
| Apr 28, 4:58 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 47 min |
| Apr 28, 5:21 AM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 3 hr |
| Apr 28, 5:32 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 43 min |
| Apr 28, 5:45 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schoharie and 1 more | 45 min |
| Apr 28, 6:27 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 63 min |
| Apr 28, 6:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Montgomery, Schenectady, Schoharie | 43 min |
| Apr 28, 7:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 47 min |
| Apr 28, 7:24 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 51 min |
| Apr 28, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
| Apr 28, 7:40 AM EDT | Areal Flood Warning | ALY | Herkimer | 4 hr |
| Apr 28, 8:03 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 71 hr |
| Apr 28, 8:04 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 45 min |
| Apr 28, 8:19 AM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 6 days |
| Apr 28, 8:24 AM EDT | Areal Flood Warning | ALY | Hamilton, Herkimer | 4 hr |
| Apr 28, 8:29 AM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Apr 28, 10:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more | 32 min |
| Apr 28, 10:16 AM EDT | River Flood Warning | ALY | Fulton, Hamilton, Saratoga | 9 days |
| Apr 28, 10:20 AM EDT | Wind Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 7 hr |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 34 min |
| Apr 28, 11:47 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 28 min |
| Apr 28, 12:04 PM EDT | River Flood Warning | ALY | Herkimer | 25 hr |
| Apr 28, 12:22 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 11 hr |
| Apr 28, 12:31 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 18 hr |
Nearby
Tornado Warnings in New York, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.